Alert archive / Arkansas / Tornado Warnings in 2015

Tornado Warning 22, NWS Little Rock, AR

June 18, 2015Clark County, Hot Spring County, Arkansas

NWS Little Rock, AR issued this tornado warning at Jun 18, 2015, 4:49 PM CDT for Clark County, Hot Spring County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 4:49 PM CDT (21:49 UTC)
Expired
Jun 18, 2015, 5:08 PM CDT
In force
19 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Clark County, AR, Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 88 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WFUS54 KLZK 182149
TORLZK
ARC019-059-182215-
/O.NEW.KLZK.TO.W.0022.150618T2149Z-150618T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 PM CDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CLARK COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHEASTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 515 PM CDT

* AT 447 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR CADDO VALLEY...AND MOVING NORTHEAST AT 35
  MPH.

  HAZARD...TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  CADDO VALLEY...       MIDWAY...             FRIENDSHIP...
  DONALDSON...          CENTRAL...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 77 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3438 9289 3422 9269 3413 9303 3417 9309
TIME...MOT...LOC 2149Z 235DEG 30KT 3418 9302

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

65
2 follow-up statements
772 
WWUS54 KLZK 182157
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CDT THU JUN 18 2015

ARC019-182207-
/O.CAN.KLZK.TO.W.0022.000000T0000Z-150618T2215Z/
CLARK AR-
457 PM CDT THU JUN 18 2015

...THE TORNADO WARNING FOR NORTHEASTERN CLARK COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3435 9288 3423 9271 3419 9297 3421 9300
TIME...MOT...LOC 2157Z 235DEG 30KT 3422 9295

$$

ARC059-182215-
/O.CON.KLZK.TO.W.0022.000000T0000Z-150618T2215Z/
HOT SPRING AR-
457 PM CDT THU JUN 18 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL HOT SPRING COUNTY
UNTIL 515 PM CDT...

AT 455 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES EAST OF CADDO VALLEY...AND MOVING NORTHEAST AT 35
MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MIDWAY...             DONALDSON...          CENTRAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3435 9288 3423 9271 3419 9297 3421 9300
TIME...MOT...LOC 2157Z 235DEG 30KT 3422 9295

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

65
365 
WWUS54 KLZK 182208
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT THU JUN 18 2015

ARC059-182218-
/O.CAN.KLZK.TO.W.0022.000000T0000Z-150618T2215Z/
HOT SPRING AR-
508 PM CDT THU JUN 18 2015

...THE TORNADO WARNING FOR CENTRAL HOT SPRING COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3435 9288 3423 9271 3419 9297 3421 9300
TIME...MOT...LOC 2208Z 235DEG 30KT 3427 9286

$$

65

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 18, 2:51 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 18, 2:51 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT THU JUN 18 2015

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THE REMNANTS OF BILL CONTINUE TO SPIN IN CENTRAL OKLAHOMA THIS
AFTERNOON. MOISTURE INFLOW CONTINUES ON THE EAST SIDE OF THE
SYSTEM. INTERESTINGLY A DECAYING MCS WAS INTERCEPTED BY BILL THIS
MORNING IN KANSAS. THIS SHOULD SLOW THE NORTHWARD PROGRESSION OF
BILL SOMEWHAT. TONIGHT...THE SYSTEM WILL TAKE MORE OF AN EASTWARD
TURN AND MOVE ACROSS NORTH ARKANSAS. COPIOUS AMOUNTS OF MOISTURE
WILL CONTINUE TO STREAM IN FROM THE GULF OF MEXICO AND PRODUCE
HEAVY RAINFALLS. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED IN
NORTHWEST ARKANSAS. THE FLASH FLOOD WATCH HAS BEEN EXTENDED
THROUGH 02Z SATURDAY.

FRIDAY NIGHT AND EARLY SATURDAY...THE REMNANTS OF BILL WILL BE
EXITING NORTHEAST ARKANSAS. RAIN CHANCES WILL BE ENDING SATURDAY
MORNING IN THE EAST. HIGH PRESSURE WILL MOVE INTO THE AREA BEHIND
THE SYSTEM SUNDAY WITH DRY WEATHER. BELOW NORMAL TEMPERATURES ARE
EXPECTED AGAIN FRIDAY...BUT A WARMING TREND WILL BE NOTED DURING
THE WEEKEND.

&&

.LONG TERM...MONDAY THROUGH THURSDAY
AN UPPER LEVEL RIDGE WILL BEGIN EXPANDING OVER THE REGION FROM THE
WEST AT THE START OF THE LONG TERM PERIOD. THIS RIDGE WILL KEEP
PRECIP CHANCES LOW THROUGH THE ENTIRE PERIOD...WITH MAYBE AN
ISOLATED AFTERNOON SHRA OR TSRA. THE MAIN STORY WILL BE THE HOT AND
HUMID CONDITIONS DEVELOPING AS THIS RIDGE EXPANDS OVER THE REGION.
TEMPS WILL LIKELY REMAIN IN THE 90S FOR MOST LOCATIONS FOR
HIGHS...WITH LOWS IN THE UPPER 60S TO UPPER 70S. HUMIDITY LEVELS
WILL REMAIN HIGH ALSO...AND WILL RESULT IN AFTERNOON HEAT INDEX
VALUES TOPPING 100 DEGREES EACH DAY...POSSIBLY EVEN APPROACHING HEAT
ADV CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  81  71  90 /  90 100  60  20
CAMDEN AR         74  89  74  92 /  60  50  20  10
HARRISON AR       68  77  69  90 / 100 100  30  10
HOT SPRINGS AR    73  85  73  91 /  90  70  30  10
LITTLE ROCK   AR  73  85  73  91 /  80  90  50  10
MONTICELLO AR     74  90  74  92 /  40  50  20  10
MOUNT IDA AR      72  85  72  90 / 100  60  30  10
MOUNTAIN HOME AR  69  77  69  90 / 100 100  40  10
NEWPORT AR        73  84  72  90 /  70 100  60  20
PINE BLUFF AR     74  89  74  92 /  60  70  40  10
RUSSELLVILLE AR   71  82  71  90 / 100  90  30  10
SEARCY AR         73  84  72  91 /  80 100  60  20
STUTTGART AR      74  87  74  91 /  60  90  50  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BAXTER-BOONE-CONWAY-
FULTON-GARLAND-IZARD-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-
PERRY-PIKE-POLK-POPE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL.

&&

SHORT TERM...51 / LONG TERM...62
Hazardous weather outlook, Jun 18, 8:03 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
803 AM CDT THU JUN 18 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
803 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF HEAVY RAIN WILL SPREAD INTO ARKANSAS TODAY AND TONIGHT. THE
HEAVIEST OF THIS PRECIPITATION IS EXPECTED TO BE OVER THE OZARK
MOUNTAINS...WHERE AMOUNTS COULD EXCEED FOUR INCHES IN PLACES.

ALL OF THIS LIQUID IS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM
BILL. THE SYSTEM WILL TRACK FROM SOUTHEAST OKLAHOMA INTO NORTHWEST
ARKANSAS THROUGH DAWN FRIDAY.

IF THE EXPECTED RAINFALL MATERIALIZES...A MAJOR FLASH FLOOD EVENT
COULD UNFOLD. POSSIBLE LIFE THREATENING HIGH WATER PROBLEMS MAY
AFFECT ROADS...HOMES AND BUSINESSES.

RESIDENTS ARE ADVISED TO MONITOR THIS WEATHER SITUATION CLOSELY...
AND BE READY TO REACT TO RAPIDLY CHANGING CONDITIONS.

GIVEN THE CIRCULATION AROUND BILL...THERE IS A SMALL CHANCE OF A
BRIEF WEAK TORNADO OR TWO ACROSS THE REGION TODAY...ESPECIALLY IF
THERE ARE BREAKS IN THE CLOUD COVER AND SOME HEATING OCCURS. THIS
WILL MAKE THE ATMOSPHERE MORE UNSTABLE AND DEVELOPING STORMS
STRONGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE REMNANTS OF BILL WILL CONTINUE MOVING FROM NORTHERN ARKANSAS
INTO SOUTHERN MISSOURI FRIDAY AND FRIDAY NIGHT. SURROUNDING THE
SYSTEM...AREAS OF HEAVY RAIN ARE EXPECTED FROM LITTLE ROCK
NORTHWARD. PARTS OF THE NORTHEAST MAY RECEIVE AMOUNTS OVER TWO
INCHES. FLASH FLOODING WILL REMAIN A BIG CONCERN.

ONCE AGAIN...THERE WILL BE AN OUTSIDE CHANCE OF AN ISOLATED WEAK
TORNADO OR TWO IN THE NORTHEAST...ESPECIALLY IF THERE IS ENOUGH
HEATING.

FOLLOWING ALL OF THE RAIN ACROSS THE NORTHERN AND WESTERN
COUNTIES...RIVERS WILL BE ON THE RISE. ARKANSANS ALONG AREA
TRIBUTARIES ARE ASKED TO MONITOR THE LATEST HYDROLOGIC FORECASTS.
TAKE NECESSARY PRECAUTIONS BASED ON EXPECTED WATER LEVELS.

AFTER BILL DEPARTS THIS WEEKEND...THE RAIN WILL MOSTLY SHUT OFF. DRY
CONDITIONS ARE EXPECTED INTO EARLY NEXT WEEK...AND TEMPERATURES WILL
BE ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

WHILE SEVERE WEATHER WILL BE SPOTTY THE NEXT COUPLE OF DAYS...
SPOTTER ACTIVATION MAY BE NEEDED GIVEN THE SMALL POSSIBILITY OF
BRIEF TORNADOES SURROUNDING THE REMNANTS OF TROPICAL STORM BILL.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55/46

In the hours before

Special weather statement, Jun 18, 11:37 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1137 AM CDT THU JUN 18 2015

ARZ040-181655-
POLK AR-
1137 AM CDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK COUNTY UNTIL NOON
CDT...

AT 1137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR COSSATOT RIVER STATE PARK...OR 15 MILES
SOUTH OF MENA...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SHADY...              OPAL...
  COSSATOT RIVER STATE PARK...                NUNLEY...
  INK...                CHERRY HILL...        BOARD CAMP...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3469 9410 3458 9394 3434 9422 3435 9425
      3439 9430
TIME...MOT...LOC 1637Z 217DEG 36KT 3439 9423

44
Special weather statement, Jun 18, 4:40 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 PM CDT THU JUN 18 2015

ARZ053-054-062-182225-
CLARK AR-DALLAS AR-HOT SPRING AR-
440 PM CDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOT SPRING...EXTREME
NORTHWESTERN DALLAS AND CENTRAL CLARK COUNTIES UNTIL 530 PM CDT...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARKADELPHIA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MALVERN...            ARKADELPHIA...        ROCKPORT...
  CADDO VALLEY...       MIDWAY...
  LOWER LAKE RECREATION AREA...               GUM SPRINGS...
  FRIENDSHIP...         DONALDSON...          CENTRAL...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 70 AND 98.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3445 9288 3422 9268 3405 9309 3416 9320
TIME...MOT...LOC 2140Z 235DEG 30KT 3413 9307

65

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:32 PM CDTSpecial Weather StatementLZKBoone43 min
Jun 17, 8:34 PM CDTSpecial Weather StatementLZKCleveland, Grant46 min
Jun 18, 9:15 AM CDTRiver Flood WarningLZKPope, Yell5 days
Jun 18, 9:15 AM CDTRiver Flood WarningLZKFaulkner, Perry6 days
Jun 18, 10:40 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence5 days
Jun 18, 11:03 AM CDTRiver Flood WarningLZKSearcy68 hr
Jun 18, 11:07 AM CDTRiver Flood WarningLZKWhite, Woodruff9 days
Jun 18, 11:37 AM CDTSpecial Weather StatementLZKPolk18 min
Jun 18, 11:50 AM CDTSevere Thunderstorm WarningLZKPolk, Scott40 min
Jun 18, 4:40 PM CDTSpecial Weather StatementLZKHot Spring45 min
Jun 18, 5:07 PM CDTSpecial Weather StatementLZKWoodruff43 min
Jun 18, 5:15 PM CDTSpecial Weather StatementLZKHot Spring45 min
Jun 18, 5:18 PM CDTSpecial Weather StatementLZKClark47 min
Jun 18, 5:20 PM CDTSpecial Weather StatementLZKHot Spring45 min
Jun 18, 6:03 PM CDTSpecial Weather StatementLZKGarland47 min
Jun 18, 6:05 PM CDTSpecial Weather StatementLZKHot Spring45 min
Jun 18, 6:12 PM CDTSpecial Weather StatementLZKClark, Hot Spring43 min
Jun 18, 6:33 PM CDTSpecial Weather StatementLZKSaline32 min

Nearby

Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.